Thursday, 7 February 2008

Co-drydamol, codeine, diclofenac, and Winifred.


I took this - first picture I've taken from the back of a horse!

The pain in the shoulder is back with a vengeance. Did I tell you that already?! Just checked and I did. Never mind. I've been awake since 3 am again, and poor hubby can't get any sleep either, what with me moaning and tossing and turning (he's being a star about it though and hasn't complained at all - not sure I'd have been so forgiving!). This morning I ended up phoning the pharmacist and listing the contents of my medicine cabinet (getting quite impressive these days, I can tell you!), and saying, "Please tell me what I can take with what, and the maximum doses!" So we tried the diclofenac with the co-drydamol and I got the first bit of relief from it since Tuesday. Hurrah for pharmacists! He also said to see my GP if it didn't get rid of it altogether - she's given me codeine separate to the paracetamol so I can have more of it - and that is at last kicking it down to a manageable level. Phew!

Still - all is not lost. Today I went on hack and thanks to new drugs regime, it was relatively pain free. I rode Winnie, who is usually quite sedate on hacks, but today she strode purposefully towards the beach. I think they must be putting something in the water!

Sand Dunes

In fact she strode so purposefully, it was a challenge to get her to stand still long enough for my poor instructor to get a shot of us. You can see Winnie looking beach-ward and saying, "Can we go now?!"

On the way over the dunes we spotted a young man with a power-kite. "Hmm," I said. "What's Winnie like with kites?" My intructor said we'd soon find out!

The drill on the beach is to walk up the beach to a certain point, and then to turn them in a nice wide arc before galloping back down along the sands. Usually they're very good at waiting, but today both horses kept trying to look behind them, as though to say,"Right, that's enough of this direction - it's gallop time now!" My instructor just managed to take this picture of us as both our horses tried to break into a canter.


Winnie is unable to contain herself in all the excitement!

We went further than we normally do, and eventually Winnie just decided she was going. She turned on a sixpence (but I was ready for her - ha ha) and launched herself along the sands at full speed. I just love it. Colin had already gone and was just ahead of us. It was great to blow the cobwebs off and the beach was deserted - apart from Kite Man - so we just kept going and going...

... until she saw the kite, and then she screeched to a halt, leapt side-ways and backwards all at the same time, and very nearly lost her rider! I almost ended up around her neck, but you know, I must be improving because my instructor yelled, "Well sat!", and I didn't lose my seat, or even a stirrup! We cantered back through the woods, ducking under low branches and whooping with sheer pleasure. Oh I am such a sad horsie addict!!!

As if that wasn't enough, I've also very nearly finished my edit. I know, you're probably thinking, How long can it take to halve one story?! but it's a delicate business trying to keep the flavour, the pace, the atmosphere. I've ended up having to do a total rewrite, and that inbetween sorting out pain-killers, jaccuzzi's, and beach rides! (See how easy I'm being on myself lately! Try it. It's lovely not to be all shouty at yourself!)

Tomorrow I hope to post that the story is done and that the novel word count has started its slow climb to its summit once again.

6 comments:

Lazy Perfectionista said...

That sounds exhilarating! Glad you're getting your pain under control.

Zinnia Cyclamen said...

You're doing brilliantly, Lisa. All that activity and not a single mention of nausea - is it abating?

Lane said...

You 'did ride horsie' wonderfully! It sounds exhilerating just reading about it. Big whoops here too.
So pleased to hear you're finding a good pain med combination and I hope you can get some more sleep.

That beach looks fabby btw:-)

Well done on the edit. Yay!

Annieye said...

What a lovely day you had, riding on the beach. I hope the pain is easing now and you can get some sleep.

My friend, Rose, has just finished chemotherapy and radiotherapy for a tumour that is wrapped around her aorta. It's inoperable but doctors are pleased with her progress so far.Her husband has taken her to Spain for three weeks to recuperate - she's back on 20th Feb. I hope you don't mind, Lisa, but I'd like to give her your blog address. Is that OK with you?

She lives in a village near Northampton. She calls her tumour "Hector" and we all stick virtual pins in it - voodoo style!

hesitant scribe said...

lp - yes - thank goodness the new regime is working!

zinnia - thanks. The nausea is under control with the Domperidone, and was wearing off, but the codeine makes me a bit sick. It's a balancing act I suppose, but I think I'm getting there. Chemo on Monday so it'll be interesting to see what happens this time!

lane - I just love horses - I cannot help myself! It was so good that I didn't come off when she a) turned on a sixpence to gallop off down the beach, or b) when she spooked at the kite. I had a smug grin on my face for an hour afterwards! (Not too smug though or she'll get me next time!) And finally got some sleep - yippee!

annieye - I'd love for you to pass my blog address on! And tell her to email me if she wants, too! I need to name mine, don't I, and stick virtual pins in it... what a great idea! I'm also inoperable at the moment. Weird thought - leaves us praying the chemo will work! Please give your friend my best regards. I have an idea of what she might be going through, although I know everyone is different and so their experience will be different... but still... I think the terror at the outset, and the whole 'having chemo' experience must have similarities, eh.

buy codeine said...

I take 30300 dose 4 times a day the full dose. It doesnt do a great deal for my bladder pain as it is nerve pain. I am trying to take less of this as I am worried about long term damage to my liver and kidneys. They also cause constipation.